MAUDE Adverse Event Report: BARD ACCESS SYSTEMS FULL KIT 18G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS FULL KIT 18G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F318088PT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reby1454 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the nurse placed the powerglide pro, and upon removing the housing, she noted a 'fishing line' left outside of the catheter.She was unable to remove it.Nurse states "the entire catheter was removed, and due to the patient's poor veins, another placement was not attempted." no patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the guidewire was confirmed, and the damage appears to be related to use of the device.One 18g powerglide pro deployment system was returned for investigation.The catheter and the catheter wings were not returned with the handle.The guidewire push-off button was fully extended.The safety mechanism was in place over the needle.A 1.9cm segment of core wire extended from the distal end of the safety mechanism.A segment of coil wire was received separate from the deployment system and was attached to a dressing.The returned sample resembled the unraveled coil wire in the photograph.The segment of coil wire attached to the dressing revealed that the proximal end of the coil wire was stretched and elongated.The distal cm of the coil wire was tightly coiled.A kink in the coil wire was observed 6mm from the distal weld tip.The broken ends of the core wire exhibited granular surface, which is consistent with a break.The heel of the of the needle bevel exhibited slight deformation, which is indicative of force between the wire and the needle bevel.Forcing the wire against the heel of the needle bevel can cause the guidewire to kink and break.The observed damage and reported complications appear to be related to use of the device.A lot history review (lhr) of reby1454 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
FULL KIT 18G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7271058
Report Number3006260740-2018-00219
Device Sequence Number10793757
Product Code FOZ
UDI-Device Identifier00801741140655
UDI-Public(01)00801741140655
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF318088PT
Device Catalogue NumberF318088PT
Device Lot NumberREBY1454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1